Jump to content
ACN Latitudes Forums

cortisone shot


faith
 Share

Recommended Posts

Caring mom,

 

How long did it take for the flagyl to improve your dd's tics? Did it ever make them worse? Thanks, Betty

 

My dd was on Flagyl for the first time for 2 weeks and within 2-3 days after we started I noticed a decrease in her vocals. Her motor tics which were always very slight and not noticeable seemed to increase a bit as the vocals decreased, but I wasn't concerned because they still weren't noticeable unless you completely stared at her for a while. By the time 2 weeks had gone by she was down to maybe 5 vocal sounds a day (this was after her ticcing every 3-5 seconds all day long). Within one week after stopping the Flagyl her vocal tics started coming back (25-30 a day) so her DAN put her on it again at double the dosage for double the time (1 month). Again, within 3 days her her vocals decreased to maybe 6 a day. Her motor tics continued some days more than others but not noticeable to anyone but her father and myself (she wrinkles her nose). By the end of 1 month we had maybe 1-2 vocals a day if that. Yesterday I heard her 1 time, some days I don't hear her at all. Interestingly, her motor tics are down too now that we have gone off the Flagyl. Please note that we changed A LOT of things at the same time with her. When we first started the Flagyl she also started Diflucan (for yeast) and heavy doses of probiotics (500 billion cfu's a day). After being on Diflucan for a while her DAN had us start her on Enhansa (for yeast). That is where we saw a lot of die-off and increase in her tics for a few days. I always knew it was the Enhansa and not the Flagyl because her tic increase always correlated to us increasing her Enhansa dosage (you have to build up to the optimal amount). I find it interesting that so many people have reported problems with tics increasing while on Flagyl. This is actually one of the first medicines/supplements that we have tried that DIDN'T increase our daughter's tics. Good luck to you and hope this helps!

 

Caring Mom

Caring Mom-

Great to hear your daughter is doing better!! May I ask what probiotics you're using? And is she still taking the Diflucan & Enhansa? Thanks!

Link to comment
Share on other sites

  • Replies 31
  • Created
  • Last Reply

Top Posters In This Topic

Caring mom,

 

How long did it take for the flagyl to improve your dd's tics? Did it ever make them worse? Thanks, Betty

 

My dd was on Flagyl for the first time for 2 weeks and within 2-3 days after we started I noticed a decrease in her vocals. Her motor tics which were always very slight and not noticeable seemed to increase a bit as the vocals decreased, but I wasn't concerned because they still weren't noticeable unless you completely stared at her for a while. By the time 2 weeks had gone by she was down to maybe 5 vocal sounds a day (this was after her ticcing every 3-5 seconds all day long). Within one week after stopping the Flagyl her vocal tics started coming back (25-30 a day) so her DAN put her on it again at double the dosage for double the time (1 month). Again, within 3 days her her vocals decreased to maybe 6 a day. Her motor tics continued some days more than others but not noticeable to anyone but her father and myself (she wrinkles her nose). By the end of 1 month we had maybe 1-2 vocals a day if that. Yesterday I heard her 1 time, some days I don't hear her at all. Interestingly, her motor tics are down too now that we have gone off the Flagyl. Please note that we changed A LOT of things at the same time with her. When we first started the Flagyl she also started Diflucan (for yeast) and heavy doses of probiotics (500 billion cfu's a day). After being on Diflucan for a while her DAN had us start her on Enhansa (for yeast). That is where we saw a lot of die-off and increase in her tics for a few days. I always knew it was the Enhansa and not the Flagyl because her tic increase always correlated to us increasing her Enhansa dosage (you have to build up to the optimal amount). I find it interesting that so many people have reported problems with tics increasing while on Flagyl. This is actually one of the first medicines/supplements that we have tried that DIDN'T increase our daughter's tics. Good luck to you and hope this helps!

 

Caring Mom

Caring Mom-

Great to hear your daughter is doing better!! May I ask what probiotics you're using? And is she still taking the Diflucan & Enhansa? Thanks!

 

Hi Philamom,

 

Thanks for the good wishes! My daughter is using Custom Probiotics powder (the lactate free one). It has 250 billion CFU's per scoop (we give it 2x/day). We started the Enhansa after her Diflucan ran out. Her DAN wanted her on something natural after being on Diflucan for 2 months. She has been on the Enhansa now for a little over 1 month. I believe that the Enhansa is contributing to her doing so well but it is not an easy product to deal with. You have to slowly build up to the desired amount (increasing every 5 days or so). The first 2 times we increased we saw maybe 2 days of increased tics. Not a big deal. The last time I increased I only did 1/2 of what I was supposed to but it took her over a week to adjust. I came VERY close to quitting because we were moving in the wrong direction. The Enhansa pharmacy convinced me that her increase in tics was normal and to keep her on it. I only did so because I didn't want to put her back on Diflucan with all the other meds she was taking. I haven't increased since and don't plan to anytime soon. I was a wreck that week thinking I ruined all the progress we made. The pharmacy said as long as she is taking probiotics she should be fine with the dosage I am giving her. So at this point the only prescription med she is taking is Azith 2x/day and topamax sprinkle caps 2x/day (25mg). She also takes the Enhansa 2x/day and probiotics 2x/day. Hope things are going well for you - I haven't had time to read up yet on all the posts I've missed. Take care.

 

Caring Mom

 

Caring Mom

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share


×
×
  • Create New...